I have severe episodes of vertigo, slurred speech/trouble finding words... I basically feel "off" and fuzzy in the head. I have had many many tests and scans and have seen several doctors. The possibility of Migraine has come up a couple times and I was given Meclazine and Antivert which did nothing for me (that was 8 years ago).
I am looking for anyone who is diagnosed with Migraine (basilar?) and has NO headache pain... what are your symptoms, your experience, how long do they last, how often, what meds do you take, etc.
How are you? It is possible to have migraine with no headaches. Acephalgic type of migraine presents with no sign of headache. It can also be combined with tension or cluster headaches thus making the condition more severe and complicated. It is helpful to note that the treatment of common migraine is also used for this type of migraine. Check with your doctor for proper evaluation. Further tests may need to be done to confirm the diagnosis. Take care and do keep us posted.
Hi, I am new to the forum. I am desperately seeking reassurance. I have been diagnosed many times with having atypical migraines and I too have no headache pain, just a lot of othe rsumptoms, i.e. numbness on right side from head to toe, wavy vision that lasts from about 3 - 7 minutes, nausea which is getting more severe, dizziness. These symptoms though last for a long long time, sometimes days at a time. Neurologists have done the usual tests and found nothing organically wrong with me - not sure if we have tested for lupus yet, will ask next week. Now on medication for migraines since Friday. Previous to that was diagnosed as being 'stress'. I knew that was not the cause - I know when I am stressed - however was put on two different anti-anxiety meds, the last one being Xanax which I have just stopped taking as the symptoms remained the same and I certainly did not want to continue taking that family of drugs. I am in south Korea at present and not too sure of the new drug's name. Will find out next week. I am so tired of feeling unwell and being told 'your are suffering from anxiety' or 'stress' and I keep saying I don't believe that diagnosis. However this is the third day of migraine drug and have just had the distorted vision and the nausea is brutal - so , like many other people on these forums, the quality of my life is pretty poor because I feel so lousy so much of the time. Any ideas would be gratefully received.
thanks for your comments... I am hoping I have migraines... that would mean that my symptoms are treatable and not life-threatening. As of now I am very worried though... when my episodes started back when I was 13 or 14 (12 years ago) they were mostly vertigo (spinning), lasted no longer than an hour and occurred at most 3 times a year. I have had vertigo and a muck of other symptoms 8 days out of this month so far... I seem to be having bad days more often than good days and my vertigo is debilitating. I recently crashed my car with my baby in the back seat which has made me much more vigilant in finding a cure.... I've been told its just stress by so many people I think I started to believe them.
Right now the list of symptoms I have lead me to migraines with no headache or Chiari Malformation.... MS is a faint possibility... I am going to another ENT on the 25th of this month and am hoping to get an MRI eventually.
When I was a teen I was put on Antivert and Meclazine for migraines, but they did nothing. I think I tried one other medication, but I cannot remember the name.
Just the other day I had an episode of vertigo and felt a tingling sensation in my left jaw which I have never felt before. Another weird thing that happened to me the day after my episode was when playing tennis... a few times when I was running and my foot touched the ground I felt an electric shock type feeling run through my toes. I've felt this sensation before, but in the past it was when I wore a certain pair of sandals, but never in tennis shoes. Just weird...
wynnekwilson you should check out the forum on Chiari Malformation... maybe it will shed some light into your situation... hope you have a good day today!
Hello: I too have migraine without headache. My symptoms are vertigo, visual disturbance, severe skin sensitivty before attacks, feeling numb on one side of my body and an occasional feeling of " disconnect ". It is interesting as my symptoms started at a very young age as did yours, I am now approaching fifty. Many years of not having a diagnoses. The diagnoses of vestibular migraine still is a bit questionable, but they can find no other reason for my symptoms. I currently take verapamil and lamictal, which is an anti-seizure medication as preventatives. You may want to also have a consultation with a good ENT as sometimes inner ear disorders can cause these types of symtoms. All the best and I hope you find some relief for your symptoms.
How are you? How was your appointment with your ENT? Vertigo can be due to a variety of problems in the brain or the inner ear. It can also be due to benign paroxysmal positional vertigo (BPPV), which is the most common form of vertigo and is characterized by the sensation of motion initiated by sudden head movements or moving the head in a certain direction. This type is rarely serious and can be treated with medications. Take care and do keep us posted.
So I met with an ENT today and got some news.... I passed my hearing test and all the balance testing - he officially said I DO NOT have menieres disease (which I have been told I have on several occasions, but I just knew I didn't).
Anyways he is pretty sure I have Migraine Associated Vertigo- basically a migraine with no headache. So as soon as I wean my son from breastfeeding I can start meds. I also will be getting an MRI in a couple weeks to rule out other brain stuff (chiari malformation)...
Doc is going to start me on Pamelor (anti-depressant) and if that doesn't work or has side effects we'll try Verapamil. Anyone have experiences with either of these medications? Good/bad... side effects?!
Glad that your tests proved negative. I took Verapamil some years ago when I was originally diagnosed as having atypical migraines. I had no side effects and no problems with it and also the episodes seemed to subside. After taking it for quite a long time I stopped and then the symptoms did return occasionally. Now I have them most of the time and have just weaned myself off the new drugs prescribed - the last one being Xanax which left me with terrible withdrawal symptoms. Now my body seems to be clear of drugs and the awful symptoms have returned with a vengeance. Today I had the wavy vision then the headache and the dizziness so it would almost seem inescapable that I have some form of migraine going on. What is not clear is how to deal with it. I don't want to take anti-depressant drugs - I feel very strongly about that. Perhaps I should also try Verapamil again. I can't understand why I have these attacks for so long and so often. Also I thought at my age - 58 - migraines were not common? Any advice would be very gratefully received.
How are you? It is good to hear that you were cleared from Meniere's Disease and you would be having the MRI in a couple of weeks. Pamelor or Nortriptyline HCl is indeed indicated for the relief of symptoms of depression. Side effects associated with this drug may include palpitations, disorientation, restlessness, insomnia, numbness, tingling, tinnitus, rashes, nausea and vomiting. Abrupt cessation of treatment after prolonged therapy may also produce withdrawal symptoms such as nausea, headache, and malaise. Take care and do keep us posted.
How are you? Migraines can be present as long as the triggers are present. It would help if you can identify these in order to prevent possible recurrences. I do understand your concerns with taking anti-depressants for this. Before taking Verapamil, I recommend that you discuss this first with your doctor. There is also a Migraine tracker here in Medhelp that may be useful. Take care and hope to hear from you soon.
I have Atypical Migraines with no headache. I suffer from cognitive issues and confusion, blurred vision, slurred speech, nausea, weakness on my right or left side, and SEVERE PHOTOPHOBIA. It has been very disruptive. I have found relief in wearing dark prescription glasses most days and taking Neurontin. Topimax worsened my symptoms.
I am 52 years old.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.